Alert archive / Arkansas / Flash Flood Warnings in 2025

Flash Flood Warning 55, NWS Shreveport, LA

May 25, 2025Little River County, Sevier County, Arkansas

NWS Shreveport, LA issued this flash flood warning at May 25, 2025, 8:09 PM CDT for Little River County, Sevier County, Arkansas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 25, 2025, 8:09 PM CDT (01:09 UTC)
Expired
May 25, 2025, 11:15 PM CDT
In force
3 hr
Issued by
NWS Shreveport, LA
Area
Storm-based polygon
Flood severity
None

Counties Little River County, AR, Sevier County, AR

The radar

The Shreveport radar (KSHV), 160 km from the middle of the area, began a volume at 01:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Shreveport, LA (KSHV), launched 00:00Z, 1.2 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2025-05-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2989 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2025-05-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 41 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2989 J/kg
Mixed-layer CIN
-5 J/kg
Mixed-layer LCL
1303 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
41 m²/s²
0-3 km storm-relative helicity
118 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at May 25, 6:49 PM CDT, 1 hour 20 minutes earlier. Its key messages:

  • Multiple rounds of showers and thunderstorms are expected during this short-term forecast period with all severe weather hazards possible.
  • Large hail and straight-line damaging wind gusts are the primary severe threats, with increasing confidence of a potentially high end wind event overnight through Monday morning.
  • A Flood Watch is in effect for the entire Four-State Region from this evening through 7 AM Tuesday with rainfall totals averaging between 2-4 inches and isolated higher amounts. A very active weather period is in store for the region over much of the next week, especially in the short-term with severe weather and flooding impacts expected. Beginning late this afternoon into this evening, the very warm and moist air mass in place is already yielding strong to severe convection across parts of Arkansas and Oklahoma, prompting Severe Thunderstorm Watch headlines to include many of our SW Arkansas counties this afternoon into this evening. This convection is largely occurring near and along a stationary frontal boundary just to our north while additional convection has begun to develop south of the boundary. Given the robust heating and instability in place this afternoon, these pulse thunderstorms ahead of the boundary will have the potential to produce isolated large hail and damaging wind gusts across much of SW Arkansas. As we move into the early evening, the line of developing convection to our north will also take aim on our northern counties and may trigger additional outflows ahead of it. Looking a bit later on and especially after midnight, yet another convective complex appears poised to take aim on our region from the west with a heightened concern of damaging straight-line winds based on the consistency of a lot of the hi-res model guidance. This complex is progged to track parallel along the middle Red River Valley southward to the I-20 corridor in North Central TX before expanding farther south as it enters our region through the pre-dawn hours on Memorial Day. There are some indications this could potentially be a long-lived wind event, raising concerns of power outages associated with any widespread damaging wind gusts. As if the potential severe concerns aren't enough at this point, we're also looking at the prospects of repeated rounds of heavy rainfall through at least Tuesday. With that in mind, have issued a Flood Watch areawide through 7 AM Tuesday with the possibility of further extensions based on additional rainfall forecasted for later in the week. For now, it appears the stalled boundary to our north will finally gain enough upper-level support to shift south into our region by late Tuesday before advancing toward the coast by Tuesday night into Wednesday. /19/
Area forecast discussion, May 25, 6:49 PM CDT, 1 hour 20 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
649 PM CDT Sun May 25 2025

...New AVIATION...

.SHORT TERM...
(This evening through Tuesday)
Issued at 252 PM CDT Sun May 25 2025

.KEY MESSAGES...

- Multiple rounds of showers and thunderstorms are expected during
  this short-term forecast period with all severe weather hazards
  possible.

- Large hail and straight-line damaging wind gusts are the primary
  severe threats, with increasing confidence of a potentially high
  end wind event overnight through Monday morning.

- A Flood Watch is in effect for the entire Four-State Region from
  this evening through 7 AM Tuesday with rainfall totals averaging
  between 2-4 inches and isolated higher amounts.

A very active weather period is in store for the region over much
of the next week, especially in the short-term with severe weather
and flooding impacts expected. Beginning late this afternoon into
this evening, the very warm and moist air mass in place is already
yielding strong to severe convection across parts of Arkansas and
Oklahoma, prompting Severe Thunderstorm Watch headlines to include
many of our SW Arkansas counties this afternoon into this evening.

This convection is largely occurring near and along a stationary
frontal boundary just to our north while additional convection has
begun to develop south of the boundary. Given the robust heating
and instability in place this afternoon, these pulse thunderstorms
ahead of the boundary will have the potential to produce isolated
large hail and damaging wind gusts across much of SW Arkansas. As
we move into the early evening, the line of developing convection
to our north will also take aim on our northern counties and may
trigger additional outflows ahead of it.

Looking a bit later on and especially after midnight, yet another
convective complex appears poised to take aim on our region from
the west with a heightened concern of damaging straight-line
winds based on the consistency of a lot of the hi-res model
guidance. This complex is progged to track parallel along the
middle Red River Valley southward to the I-20 corridor in North
Central TX before expanding farther south as it enters our region
through the pre-dawn hours on Memorial Day. There are some
indications this could potentially be a long-lived wind event,
raising concerns of power outages associated with any widespread
damaging wind gusts.

As if the potential severe concerns aren't enough at this point,
we're also looking at the prospects of repeated rounds of heavy
rainfall through at least Tuesday. With that in mind, have issued
a Flood Watch areawide through 7 AM Tuesday with the possibility
of further extensions based on additional rainfall forecasted for
later in the week. For now, it appears the stalled boundary to our
north will finally gain enough upper-level support to shift south
into our region by late Tuesday before advancing toward the coast
by Tuesday night into Wednesday.

/19/

&&

.LONG TERM...
(Tuesday Night through next Saturday)
Issued at 252 PM CDT Sun May 25 2025

The aforementioned sfc boundary is progged to stall along the Gulf
coast with a secondary front following closely behind it. Combined
with the longwave trough axis digging farther south and additional
disturbances moving through the upper-level flow pattern, rainfall
and thunderstorms will remain possible through mid to late week.
As a result, the flash flooding concerns are likely to persist in
addition to increasing hydrologic response across our area lakes
and rivers.

This unsettled pattern may finally begin to ease by next weekend
as the upper-level trough axis pivots eastward into the SE CONUS
and along the eastern seaboard. Until then, expect this active
pattern to persist for much of the upcoming week with multiple
rounds of severe weather and heavy rainfall. It's probably goes
without saying, but temperatures are expected to be much milder
compared to this past week if there's any silver lining in this
forecast.

/19/

&&

.AVIATION...
(00Z TAFS)
Issued at 639 PM CDT Sun May 25 2025

Spotty thunderstorms have been popping up in SW Arkansas for the
last several hours, bringing some impacts to KTXK and KELD. These
storms are expected to move further south over the next 6 or so
hours, bringing MVFR ceilings along. Some light rain will likely
stick around behind the complex of storms overnight tonight. Some
areas could also see brief dips of ceilings into upper IFR heights
overnight. The next line of storms will begin to impact east
Texas sites around 26/10z as it moves eastward into the region.
The storms will have the greatest chance of being severe during
the morning hours, but some light rain will be possible into the
afternoon. Winds will be mostly southeasterly overnight and
shifting southwesterly tomorrow, but variable and gusty winds are
likely with any thunderstorms that move in. /57/

&&

.SPOTTER INFORMATION STATEMENT...
Issued at 333 AM CDT Sun May 25 2025

Spotter activation may be needed this afternoon and evening, and
even through the overnight as thunderstorms approach the Four
State Region.

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  74  89  72  87 /  50  70  70  70
MLU  72  87  71  85 /  40  60  50  80
DEQ  67  80  65  81 /  80  70  80  40
TXK  71  85  68  83 /  70  70  80  60
ELD  68  84  66  83 /  60  70  70  70
TYR  72  86  69  84 /  50  70  80  60
GGG  71  88  68  84 /  50  70  80  70
LFK  74  92  70  88 /  20  50  70  70

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...Flood Watch through Tuesday morning for ARZ050-051-059>061-
     070>073.

LA...Flood Watch through Tuesday morning for LAZ001>006-010>014-
     017>022.

OK...Flood Watch through Tuesday morning for OKZ077.

TX...Flood Watch through Tuesday morning for TXZ096-097-108>112-
     124>126-136>138-149>153-165>167.

&&

SHORT TERM...19
LONG TERM....19
AVIATION...57

In the hours before

Local storm report, May 25, 7:40 PM CDT, 29 minutes before
Preliminary Local Storm Report
National Weather Service Shreveport LA
740 PM CDT Sun May 25 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0640 PM     Tstm Wnd Dmg     Winthrop                33.83N 94.35W
05/25/2025                   Little River       AR   Law Enforcement

            Tree down in Winthrop.

&&

MM
Local storm report, May 25, 7:41 PM CDT, 28 minutes before
Preliminary Local Storm Report
National Weather Service Shreveport LA
741 PM CDT Sun May 25 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0654 PM     Tstm Wnd Dmg     2 WNW Horatio           33.95N 94.38W
05/25/2025                   Sevier             AR   911 Call Center

            Report of a tree down on Hwy 24W near Wilson
            Ln.

&&

AEC
Special weather statement, May 25, 7:42 PM CDT, 27 minutes before
Special Weather Statement
National Weather Service Shreveport LA
742 PM CDT Sun May 25 2025

ARZ050-051-059>061-070-260145-
Howard AR-Hempstead AR-Sevier AR-Little River AR-Miller AR-Nevada AR-
742 PM CDT Sun May 25 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN LITTLE RIVER...
HEMPSTEAD...NORTHWESTERN MILLER...SOUTHEASTERN SEVIER...SOUTHEASTERN
HOWARD AND NORTHWESTERN NEVADA COUNTIES THROUGH 845 PM CDT...

At 742 PM CDT, Doppler radar was tracking a strong thunderstorm near
Saratoga, or 12 miles east of Ashdown, moving northeast at 35 mph.

HAZARD...Wind gusts up to 50 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Fulton, Bright Star, Saratoga, Ashdown, McCaskill, Nashville, Emmet,
Washington, Boughton, Perrytown, McNab, Millwood, Mineral Springs,
Tollette, Homan, Oakhaven, Ogden, Red Bluff, Prescott, and Ozan.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

A Severe Thunderstorm Watch remains in effect until 900 PM CDT for
southwestern Arkansas.

&&

LAT...LON 3399 9370 3398 9368 3398 9365 3396 9362
      3395 9353 3396 9347 3395 9342 3396 9338
      3390 9330 3388 9331 3384 9329 3382 9320
      3350 9395 3368 9416 3401 9382
TIME...MOT...LOC 0042Z 227DEG 29KT 3368 9392

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH

19
Special weather statement, May 25, 7:48 PM CDT, 21 minutes before
Special Weather Statement
National Weather Service Shreveport LA
748 PM CDT Sun May 25 2025

ARZ060-070-071-260145-
Hempstead AR-Lafayette AR-Miller AR-
748 PM CDT Sun May 25 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN HEMPSTEAD...MILLER
AND LAFAYETTE COUNTIES THROUGH 845 PM CDT...

At 748 PM CDT, Doppler radar was tracking a strong thunderstorm near
Patmos, moving south at 25 mph.

HAZARD...Wind gusts up to 50 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Lerch, Stamps, McKamie, Bradley, Canfield, Mount Pleasant, Fouke,
State Line, Hervey, Spirit Lake, Genoa, Fort Lynn, Garland, Piney
Grove, Mars Hill, Patmos, Lewisville, Hope, and Texarkana.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

A Severe Thunderstorm Watch remains in effect until 900 PM CDT for
southwestern Arkansas.

&&

LAT...LON 3303 9349 3322 9404 3350 9395 3370 9348
TIME...MOT...LOC 0048Z 016DEG 20KT 3343 9361

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH

19
Local storm report, May 25, 7:56 PM CDT, 13 minutes before
Preliminary Local Storm Report
National Weather Service Shreveport LA
756 PM CDT Sun May 25 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0756 PM     Hail             Broken Bow              34.03N 94.74W
05/25/2025  E0.88 Inch       McCurtain          OK   Public

            Report of nickel sized hail in Broken Bow
            from spotter line.

&&

AEC
Special weather statement, May 25, 7:56 PM CDT, 13 minutes before
Special Weather Statement
National Weather Service Shreveport LA
756 PM CDT Sun May 25 2025

ARZ050-051-059-260200-
Howard AR-Sevier AR-Little River AR-
756 PM CDT Sun May 25 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN LITTLE RIVER...
CENTRAL SEVIER AND CENTRAL HOWARD COUNTIES THROUGH 900 PM CDT...

At 755 PM CDT, Doppler radar was tracking a strong thunderstorm over
Winthrop, or near Horatio, moving northeast at 30 mph.

HAZARD...Wind gusts up to 50 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Silver Ridge, Lockesburg, Ben Lomond, Oak Grove, Wilton, Geneva,
Central, Lebanon, Center Point, Dierks, Horatio, Provo, Browntown,
Winthrop, Bellview, and Ashdown.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

A Severe Thunderstorm Watch remains in effect until 900 PM CDT for
southwestern Arkansas.

&&

LAT...LON 3363 9421 3384 9448 3424 9403 3401 9382
TIME...MOT...LOC 0055Z 219DEG 27KT 3384 9438

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH

19

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 25, 8:27 PM CDTSevere Thunderstorm WarningSHVBowie, Cass33 min
May 25, 8:48 PM CDTSpecial Weather StatementSHVBowie57 min
May 25, 9:19 PM CDTSpecial Weather StatementSHVBowie26 min
May 25, 9:47 PM CDTSpecial Weather StatementSHVBowie, Cass, Morris, Red River, Titus43 min
May 25, 10:32 PM CDTSpecial Weather StatementSHVBowie, Camp, Cass, Franklin, Marion, Morris and 2 more43 min
May 26, 3:02 AM CDTFlash Flood WarningSHVHarrison, Panola7 hr
May 26, 3:28 AM CDTSpecial Weather StatementSHVRed River47 min
May 26, 3:51 AM CDTSpecial Weather StatementSHVFranklin, Titus24 min
May 26, 4:18 AM CDTSpecial Weather StatementSHVCamp, Franklin, Morris, Titus, Wood42 min
May 26, 4:20 AM CDTSpecial Weather StatementSHVRed River40 min
May 26, 4:31 AM CDTSpecial Weather StatementSHVGregg, Smith, Upshur59 min
May 26, 4:45 AM CDTTornado WarningSHVCherokee, Smith45 min
May 26, 4:46 AM CDTTornado WarningSHVSmith29 min
May 26, 5:08 AM CDTTornado WarningSHVSmith52 min
May 26, 5:24 AM CDTFlash Flood WarningSHVCherokee, Gregg, Harrison, Rusk, Smith, Upshur and 1 more3 hr
May 26, 5:28 AM CDTSevere Thunderstorm WarningSHVCherokee, Gregg, Harrison, Panola, Rusk, Smith and 1 more62 min
May 26, 5:33 AM CDTSevere Thunderstorm WarningSHVBowie, Camp, Cass, Harrison, Marion, Morris and 1 more57 min
May 26, 5:34 AM CDTTornado WarningSHVGregg, Rusk, Smith41 min
May 26, 6:28 AM CDTSevere Thunderstorm WarningSHVCherokee, Harrison, Nacogdoches, Panola, Rusk, Shelby and 1 more62 min
May 26, 7:03 AM CDTSevere Thunderstorm WarningSHVHarrison, Marion57 min
May 26, 7:24 AM CDTSpecial Weather StatementSHVNacogdoches, Panola, Shelby66 min
May 26, 8:16 AM CDTSpecial Weather StatementSHVAngelina, Nacogdoches, San Augustine, Shelby59 min
May 26, 8:57 AM CDTSpecial Weather StatementSHVSabine48 min
May 26, 9:19 AM CDTRiver Flood WarningSHVAnderson, Cherokee34 days
May 26, 9:21 AM CDTRiver Flood WarningSHVCherokee, Rusk, Smith3 days
May 26, 9:23 AM CDTRiver Flood WarningSHVSmith, Wood11 hr
May 26, 9:25 AM CDTRiver Flood WarningSHVGregg, Rusk60 hr
May 26, 9:29 AM CDTRiver Flood WarningSHVBowie, Red River4 days
May 26, 9:39 AM CDTRiver Flood WarningSHVCass, Marion49 hr
May 25, 8:57 PM CDTSevere Thunderstorm WarningSHVClaiborne, Lincoln, Ouachita, Union, Webster63 min
May 25, 9:59 PM CDTSpecial Weather StatementSHVJackson, Lincoln, Ouachita46 min
May 26, 1:45 AM CDTSpecial Weather StatementSHVNatchitoches30 min
May 26, 2:18 AM CDTSpecial Weather StatementSHVNatchitoches, Winn42 min
May 26, 3:12 AM CDTSpecial Weather StatementSHVGrant48 min
May 26, 3:47 AM CDTSpecial Weather StatementSHVGrant58 min
May 26, 4:55 AM CDTSpecial Weather StatementSHVSabine35 min
May 26, 5:00 AM CDTSpecial Weather StatementSHVLaSalle30 min
May 26, 7:29 AM CDTSpecial Weather StatementSHVBossier, Webster61 min
May 26, 7:59 AM CDTSpecial Weather StatementSHVOuachita46 min
May 26, 8:17 AM CDTSpecial Weather StatementSHVBossier, Claiborne, Webster58 min
May 26, 9:01 AM CDTSpecial Weather StatementSHVBienville, Claiborne, Jackson, Lincoln, Union59 min
May 26, 9:42 AM CDTSpecial Weather StatementSHVNatchitoches, Winn63 min
May 26, 9:58 AM CDTSpecial Weather StatementSHVJackson, Lincoln, Ouachita, Union62 min
May 26, 10:38 AM CDTSpecial Weather StatementSHVCaldwell, Grant, LaSalle, Winn67 min
May 26, 10:49 AM CDTSevere Thunderstorm WarningSHVOuachita, Union41 min
May 26, 11:16 AM CDTSpecial Weather StatementSHVCaldwell, LaSalle44 min
May 25, 7:00 PM CDTFlash Flood WarningSHVHempstead, Howard, Nevada, Sevier3 hr
May 25, 7:24 PM CDTSpecial Weather StatementSHVColumbia, Union51 min
May 25, 7:33 PM CDTSpecial Weather StatementSHVHoward, Sevier57 min
May 25, 7:38 PM CDTSevere Thunderstorm WarningSHVLittle River, Sevier67 min
May 25, 7:42 PM CDTSpecial Weather StatementSHVHempstead63 min
May 25, 7:48 PM CDTSpecial Weather StatementSHVLafayette, Miller57 min
May 25, 7:56 PM CDTSpecial Weather StatementSHVHoward, Little River, Sevier64 min
May 25, 8:00 PM CDTSevere Thunderstorm WarningSHVColumbia, Lafayette, Nevada, Union60 min
May 25, 8:18 PM CDTSpecial Weather StatementSHVMiller27 min
May 25, 9:00 PM CDTSpecial Weather StatementSHVMiller45 min
May 25, 9:02 PM CDTSpecial Weather StatementSHVLafayette43 min
May 26, 6:31 AM CDTSpecial Weather StatementSHVLafayette, Miller59 min
May 26, 9:32 AM CDTRiver Flood WarningSHVLittle River, Sevier23 hr

Nearby

Flash Flood Warnings in Arkansas, 2025Every flash flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.